oalib

Publish in OALib Journal

ISSN: 2333-9721

APC: Only $99

Submit

Any time

2020 ( 2 )

2019 ( 203 )

2018 ( 320 )

2017 ( 296 )

Custom range...

Search Results: 1 - 10 of 297485 matches for " Calka J. "
All listed articles are free for downloading (OA Articles)
Page 1 /297485
Display every page Item
Variance asymptotics and scaling limits for Gaussian Polytopes
Pierre Calka,J. E. Yukich
Mathematics , 2014,
Abstract: Let $K_n$ be the convex hull of i.i.d. random variables distributed according to the standard normal distribution on $\R^d$. We establish variance asymptotics as $n \to \infty$ for the re-scaled intrinsic volumes and $k$-face functionals of $K_n$, $k \in \{0,1,...,d-1\}$, resolving an open problem. Variance asymptotics are given in terms of functionals of germ-grain models having parabolic grains with apices at a Poisson point process on $\R^{d-1} \times \R$ with intensity $e^h dh dv$. The scaling limit of the boundary of $K_n$ as $n \to \infty$ converges to a festoon of parabolic surfaces, coinciding with that featuring in the geometric construction of the zero viscosity solution to Burgers' equation with random input.
Variance asymptotics for random polytopes in smooth convex bodies
Pierre Calka,J. E. Yukich
Mathematics , 2012,
Abstract: Let $K \subset \R^d$ be a smooth convex set and let $\P_\la$ be a Poisson point process on $\R^d$ of intensity $\la$. The convex hull of $\P_\la \cap K$ is a random convex polytope $K_\la$. As $\la \to \infty$, we show that the variance of the number of $k$-dimensional faces of $K_\la$, when properly scaled, converges to a scalar multiple of the affine surface area of $K$. Similar asymptotics hold for the variance of the number of $k$-dimensional faces for the convex hull of a binomial process in $K$.
Random line tessellations of the plane: statistical properties of many-sided cells
H. J. Hilhorst,P. Calka
Statistics , 2008, DOI: 10.1007/s10955-008-9577-0
Abstract: We consider a family of random line tessellations of the Euclidean plane introduced in a much more formal context by Hug and Schneider [Geom. Funct. Anal. 17, 156 (2007)] and described by a parameter \alpha\geq 1. For \alpha=1 the zero-cell (that is, the cell containing the origin) coincides with the Crofton cell of a Poisson line tessellation, and for \alpha=2 it coincides with the typical Poisson-Voronoi cell. Let p_n(\alpha) be the probability for the zero-cell to have n sides. By the methods of statistical mechanics we construct the asymptotic expansion of \log p_n(\alpha) up to terms that vanish as n\to\infty. In the large-n limit the cell is shown to become circular. The circle is centered at the origin when \alpha>1, but gets delocalized for the Crofton cell, \alpha=1, which is a singular point of the parameter range. The large-n expansion of \log p_n(1) is therefore different from that of the general case and we show how to carry it out. As a corollary we obtain the analogous expansion for the {\it typical} n-sided cell of a Poisson line tessellation.
Proliferative enteropathy (PE): Induced changes in galanin-like immunoreactivity in the enteric nervous system of the porcine distal colon
Gonkowski S.,Burlinski P.,Calka J.
Acta Veterinaria , 2009, DOI: 10.2298/avb0904321g
Abstract: The aim of this study was to investigate the changes of galanin (GAL) like immonoreactivity in the porcine descending colon during proliferative entheropathy (PE). Accordingly, the distribution pattern of GAL - like immunoreactive (GAL-LI) nerve structures was studied by the immunofluorescence technique in the circular muscle layer, myenteric (MP), outer submucous (OSP) and inner submucous plexuses (ISP), as well as in the mucosal layer of the porcine descending colon under physiological conditions and during PE. In control animals GAL-LI perikarya have been shown to constitute 4.03 ± 0.1%, 6.67 ± 0.3% and 11.20 ± 0.5% in MP, OSP and ISP, respectively. PE caused changes in the GAL - like immunoreactivity, which differed in particular parts of the studied bowel segment. During PE the number of GAL-LI perikarya amounted to 2.90±0.5%, 8.42±1.0% and 21.72±1,4% within the MP, OSP and ISP, respectively. Moreover PE caused an increase in the number of GAL-LI nerve fibers in the colonic circular muscle and mucosal layers, as well as in all intramural plexuses, especially in ISP, where nearly every ganglion contained a very dense meshwork of the GAL-positive nerve fibers under the studied pathological factor. This study for the first time reports on changes in GAL-LI nerve structures of the porcine descending colon during Lawsonia intracellularis infection.
Brownian limits, local limits and variance asymptotics for convex hulls in the ball
Pierre Calka,Tomasz Schreiber,J. E. Yukich
Mathematics , 2009, DOI: 10.1214/11-AOP707
Abstract: Schreiber and Yukich [Ann. Probab. 36 (2008) 363-396] establish an asymptotic representation for random convex polytope geometry in the unit ball $\mathbb{B}^d, d\geq2$, in terms of the general theory of stabilizing functionals of Poisson point processes as well as in terms of generalized paraboloid growth processes. This paper further exploits this connection, introducing also a dual object termed the paraboloid hull process. Via these growth processes we establish local functional limit theorems for the properly scaled radius-vector and support functions of convex polytopes generated by high-density Poisson samples. We show that direct methods lead to explicit asymptotic expressions for the fidis of the properly scaled radius-vector and support functions. Generalized paraboloid growth processes, coupled with general techniques of stabilization theory, yield Brownian sheet limits for the defect volume and mean width functionals. Finally we provide explicit variance asymptotics and central limit theorems for the k-face and intrinsic volume functionals.
Sylvester's question and the Random Acceleration Process
H. J. Hilhorst,P. Calka,G. Schehr
Statistics , 2008, DOI: 10.1088/1742-5468/2008/10/P10010
Abstract: Let n points be chosen randomly and independently in the unit disk. "Sylvester's question" concerns the probability p_n that they are the vertices of a convex n-sided polygon. Here we establish the link with another problem. We show that for large n this polygon, when suitably parametrized by a function r(phi) of the polar angle phi, satisfies the equation of the random acceleration process (RAP), d^2 r/d phi^2 = f(phi), where f is Gaussian noise. On the basis of this relation we derive the asymptotic expansion log p_n = -2n log n + n log(2 pi^2 e^2) - c_0 n^{1/5} + ..., of which the first two terms agree with a rigorous result due to Barany. The nonanalyticity in n of the third term is a new result. The value 1/5 of the exponent follows from recent work on the RAP due to Gyorgyi et al. [Phys. Rev. E 75, 021123 (2007)]. We show that the n-sided polygon is effectively contained in an annulus of width \sim n^{-4/5} along the edge of the disk. The distance delta_n of closest approach to the edge is exponentially distributed with average 1/(2n).
Asymptotics of visibility in the hyperbolic plane
Pierre Calka,Johan Tykesson
Mathematics , 2010,
Abstract: At each point of a Poisson point process of intensity $\lambda$ in the hyperbolic place, center a ball of bounded random radius. Consider the probability $P_r$ that from a fixed point, there is some direction in which one can reach distance $r$ without hitting any ball. It is known \cite{BJST} that if $\lambda$ is strictly smaller than a critical intensity $\lambda_{gv}$ then $P_r$ does not go to $0$ as $r\to \infty$. The main result in this note shows that in the case $\lambda=\lambda_{gv}$, the probability of reaching distance larger than $r$ decays essentially polynomial, while if $\lambda>\lambda_{gv}$, the decay is exponential. We also extend these results to various related models.
Fractal random series generated by Poisson-Voronoi tessellations
Pierre Calka,Yann Demichel
Mathematics , 2012,
Abstract: In this paper, we construct a new family of random series defined on $\R^D$, indexed by one scaling parameter and two Hurst-like exponents. The model is close to Takagi-Knopp functions, save for the fact that the underlying partitions of $\R^D$ are not the usual dyadic meshes but random Voronoi tessellations generated by Poisson point processes. This approach leads us to a continuous function whose random graph is shown to be fractal with explicit and equal box and Hausdorff dimensions. The proof of this main result is based on several new distributional properties of the Poisson-Voronoi tessellation on the one hand, an estimate of the oscillations of the function coupled with an application of a Frostman-type lemma on the other hand. Finally, we introduce two related models and provide in particular a box-dimension calculation for a derived deterministic Takagi-Knopp series with hexagonal bases.
Extreme values for characteristic radii of a Poisson-Voronoi tessellation
Pierre Calka,Nicolas Chenavier
Mathematics , 2013,
Abstract: A homogeneous Poisson-Voronoi tessellation of intensity $\gamma$ is observed in a convex body $W$. We associate to each cell of the tessellation two characteristic radii: the inradius, i.e. the radius of the largest ball centered at the nucleus and included in the cell, and the circumscribed radius, i.e. the radius of the smallest ball centered at the nucleus and containing the cell. We investigate the maximum and minimum of these two radii over all cells with nucleus in $W$. We prove that when $\gamma\rightarrow\infty$, these four quantities converge to Gumbel or Weibull distributions up to a rescaling. Moreover, the contribution of boundary cells is shown to be negligible. Such approach is motivated by the analysis of the global regularity of the tessellation. In particular, consequences of our study include the convergence to the simplex shape of the cell with smallest circumscribed radius and an upper-bound for the Hausdorff distance between $W$ and its so-called Poisson-Voronoi approximation.
Limit theorems for the typical Poisson-Voronoi cell and the Crofton cell with a large inradius
Pierre Calka,Tomasz Schreiber
Mathematics , 2005, DOI: 10.1214/009117905000000134
Abstract: In this paper, we are interested in the behavior of the typical Poisson-Voronoi cell in the plane when the radius of the largest disk centered at the nucleus and contained in the cell goes to infinity. We prove a law of large numbers for its number of vertices and the area of the cell outside the disk. Moreover, for the latter, we establish a central limit theorem as well as moderate deviation type results. The proofs deeply rely on precise connections between Poisson-Voronoi tessellations, convex hulls of Poisson samples and germ-grain models in the unit ball. Besides, we derive analogous facts for the Crofton cell of a stationary Poisson line process in the plane.
Page 1 /297485
Display every page Item


Home
Copyright © 2008-2017 Open Access Library. All rights reserved.